MAUDE Adverse Event Report: NEURX DIAPHRAGM PACING SYSTEM; DIA[PHRAGM PACING SYSTEM

NEURX DIAPHRAGM PACING SYSTEM; DIA[PHRAGM PACING SYSTEM
Model Number 23-0021
Medical Device Problem Code Electrical Overstress (2924)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
According to directions provided to clinicians in the instructions for use, all patients are to be tested for cardiac interactions with the device at maximum stimulation settings at the time of electrode implantation.In the reported event, a component (resistor) failure on an internal pcb of the external pulse generator (epg) caused the device amplitude output to exceed the software controlled upper amplitude limit.This created a situation where the patient was subjected to stimulation beyond the limit that had been tested for cardiac interaction.When tested during surgery at maximum settings the patient will receive a charge of 5.0uc.The component failure created a change density of 5.4uc, or 8% over the tested output.No cardiac interaction was observed during the event but the patient was exposed to conditions beyond those previously tested when the device was implanted.The resistor failure appears to have been caused by damage on the pcb of the external pulse generator during the manufacturing process.The damaged resistor went undetected by the post-pcb assembly automated optical inspection of the subcontractor, the pcb incoming visual inspection at the manufacturer and the pre and post burn-in functional testing performed prior to final release.It is believed the resistor was damaged in-process but did not fail until after distribution.The device failed at initial use as described.
 
Event or Problem Description
The patient's older external pulse generator (epg, approx 8 years old) was being exchanged for a new epg.The stimulation settings were retrieved from the old epg and were programmed into the new epg.When stimulation was started with the new epg the patient experienced intense pain and stimulation was discontinued.The settings were verified but the patient again experienced intense pain when stimulation was initiated a second time.The old epg was left with the patient and the new device was returned to the manufacturer for evaluation.

Brand Name
NEURX DIAPHRAGM PACING SYSTEM
Common Device Name
DIA[PHRAGM PACING SYSTEM
MDR Report Key11872593
Report Number3005868392-2021-00001
Device Sequence Number1152772
Product Code OIR
UDI-Device Identifier00852184003212
UDI-Public852184003212
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H070003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number23-0021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2021
Initial Report FDA Received Date05/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;